MAUDE Adverse Event Report: MEDTECH SAS ROSA ONE BRAIN; MULTI-PURPOSE STEREOTACTIC SURGERY SYSTEM

MEDTECH SAS ROSA ONE BRAIN; MULTI-PURPOSE STEREOTACTIC SURGERY SYSTEM
Model Number N/A
Medical Device Problem Codes Communication or Transmission Problem (2896); Connection Problem (2900); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while performing an seeg case, the arm started drifting towards the patient instead and flipping upside down after being put into 'free and fast' mode after trajectory number 5.They stepped off the pedal and tried again to step on the pedal and move away, but it again 'autonomously moved' towards the patient.At this point the arm was up against the patient¿s head.The black force sensor cable was pinched between the patient¿s head and the silver joint behind the force sensor.The robot at this point detected a collision and forced a restart.The arm would not reconnect when the restart was completed.A full shut down was attempted at this point as well, and the arm would not reconnect.Robot was disconnected from the patient remainder of the case was aborted.Once the robot was disconnected from the patient, the drape and instrument holder were removed from the arm.The driver tried to reconnect the rosa arm through the rosa brain application with no success.The robot was shut down and put aside until a rosa team member is able to get onsite to evaluate the situation.Surgery was completed with rosa approximately week later once the repair was completed; there was no other impact to the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).The device has not been evaluated yet for investigation purpose.Once the evaluation is performed and the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b1, d4; d9, h2; h3; h4; h6.The force sensor cable was returned for analysis.The problem could be reproduced with the cable in conditions close to the ones observed in the complaint.Prior to the start, the unit was set to cooperative mode and the arm was positioned in a way that caused the distance sensor cable to push on the force sensor cable.Once the vigilance device was pressed, the arm moved downward autonomously.Normally, the arm would not move in these conditions unless the user was applying a force to the end of the arm.However, functional tests were performed on the returned cable, which confirmed that it was damaged at the level of the force tourqe sensor connector (contacts).Examination shows that with an external software (atidaq) we can observe that the data from the sensor are disturbed when an external force is applied to the cable.When the force sensor cable is pushed, the contact is opened, and this is viewed as if a force was applied on the force sensor.The problem appears only in some positions, and this can explain why the problem happens by intermittence and not in every positions.The sw interprets correctly the received signals, but the information transmitted are erroneous because of the microcut at the level of the connector.The damaged cable is confirmed, and the applicative software is not at stake in this complaint according to this investigation.Per work order the force sensor cable was replaced approximately a day after this reported event.Following this repair, a full preventative maintenance (pm) was performed.The unit passed all final servicing verifications and was released for clinical use.Based on the investigation, the unintended arm drifting was caused by a combination of factors, specifically an external force being applied to a damaged force sensor cable.However, the root cause for the damage to the force sensor cable cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.This supplemental report is to add information for h10 for an additional medwatch that was submitted by the user.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were (update/corrected).Corrected: g4.Updated: g3; h2.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ROSA ONE BRAIN
Common Device Name
MULTI-PURPOSE STEREOTACTIC SURGERY SYSTEM
Manufacturer (Section D)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon
Manufacturer (Section G)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jay sharma
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key20077721
Report Number3009185973-2024-00010
Device Sequence Number7561880
Product Code HAW
UDI-Device Identifier03760244034793
UDI-Public(01)03760244034793
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K214065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberROSAS00203
Device Lot NumberL041524
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/27/2024
12/03/2024
07/22/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/25/2024
12/12/2024
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown